MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. TURON SHOULDER; HEAD, HUMERAL, OFFSET, 50-18

ENCORE MEDICAL, L.P. TURON SHOULDER; HEAD, HUMERAL, OFFSET, 50-18
Catalog Number 520-50-118
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/22/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to a cuff tear causing joint failure; requiring a revision to a reverse prosthesis.
 
Additional Manufacturer Narrative
The reason for this revision surgery was a rotator cuff tear.The length of in vivo service was 6.9 months.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records showed no non-conforming material reports associated with the main contributor component listed in the complaint.A review of the product complaint report history showed there have been (b)(4) prior complaints reported against this part number; summary of investigations: (b)(4) dislocation, (b)(4) infection, (b)(4) trauma, (b)(4) stability, (b)(4) revision with un-specified reason.This is the first complaint against this lot number.This event is deemed to be non-product related.The surgeon reported no issues associated with the explanted product and provided no information that definitively described the primary cause or reason of the joint tear.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TURON SHOULDER
Common Device Name
HEAD, HUMERAL, OFFSET, 50-18
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5369000
Report Number1644408-2016-00010
Device Sequence Number378915
Product Code KWS
UDI-Device Identifier00888912025058
UDI-Public(01)00888912025058
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 12/22/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue Number520-50-118
Device Lot Number934C1056
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/14/2016
Supplement Report FDA Received Date06/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4),LOT 801N1025
Outcome Attributed to Adverse Event Required Intervention;